Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 511, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2009, 3:49 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2009, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 21, 2009, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 57 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:03 PM CDT | TSTM WND DMG | 2 N Homewood, MS | A FEW TREES WERE DOWN ACROSS AREA ROADS. |
| Aug 21, 4:05 PM CDT | TSTM WND GST 65 | Forest, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 212049
SVRJAN
MSC061-101-123-129-212130-
/O.NEW.KJAN.SV.W.0511.090821T2049Z-090821T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF FOREST...
NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 430 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOREST MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOREST AND HOMEWOOD BY 355 PM CDT...
LAWRENCE BY 425 PM CDT...
ROBERTS...NEWTON AND GARLANDVILLE BY 430 PM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3247 8947 3231 8900 3208 8911 3226 8955
3244 8968
TIME...MOT...LOC 2049Z 292DEG 23KT 3235 8951
$$
COHENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:30 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 21, 3:30 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT FRI AUG 21 2009 .DISCUSSION...TODAY THROUGH SATURDAY NIGHT...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS A GOOD BIT OF THE FORECAST AREA THIS AFTERNOON AHEAD OF A COLD FRONT THAT IS SINKING SOUTHWARD INTO THE REGION. THE LATEST SURFACE ANALYSIS INDICATES THAT THE COLD FRONT CURRENTLY STRETCHES SOUTHWEST FROM WEST CENTRAL TENNESSEE INTO NORTH MISSISSIPPI AND THROUGH THE MISSISSIPPI DELTA REGION INTO NORTHEAST LOUISIANA. BEHIND THE FRONT COOLER DRIER AIR IS SPILLING SOUTHEASTWARD...EVIDENT FROM THE MID AND UPPER 60 DEW POINTS THAT ARE BEING OBSERVED ACROSS ARKANSAS AND WEST TENNESSEE...AS HIGH PRESSURE SHIFTS SOUTHEAST INTO THE REGION. LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO FIRE ACROSS AREAS MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BRIEFLY BECOME STRONG...WITH A FEW PERHAPS BECOMING SEVERE. ALSO...WITH THE SOUPY AIRMASS OVER THE AREA...HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY ACTIVITY THIS AFTERNOON AND EVENING. A GOOD BIT OF THIS AFTERNOONS CONVECTION WILL BEGIN TO TAPER OFF AFTER SUNSET THIS EVENING. HOWEVER...SOME ISOLATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVER MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS AS THE BEFORE MENTIONED COLD FRONT CONTINUES ITS SOUTHWARD TREK THROUGH THE REGION. MEANWHILE BEHIND THE FRONT...AS THE COOLER DRIER AIR CONTINUES TO FILTER IN...LOOK FOR CLEARING SKIES TONIGHT AS LOWS RANGE FROM THE MID 60S IN THE NORTH ALONG THE HIGHWAY 82 CORRIDOR TO AROUND 70 ACROSS THE SOUTH. HIGH PRESSURE WILL CONTINUE TO SETTLE SOUTHEAST INTO THE REGION SATURDAY INTO SATURDAY NIGHT. WITH CLEAR SKIES OVERHEAD...LOOK FOR WARM BUT LESS HUMID CONDITIONS TO EXIST ACROSS THE ENTIRE FORECAST AREA SATURDAY AFTERNOON AS HIGHS TOP OUT FROM THE MID 80S ACROSS THE NORTH TO THE LOWER 90S IN THE SOUTH. THEN FOR SATURDAY NIGHT...WITH A MUCH COOLER FEEL TO THE AIR...LOWS WILL RANGE FROM THE UPPER 50S ACROSS HIGHWAY 82 CORRIDOR IN THE NORTH TO THE MID 60S IN THE SOUTH ALONG THE HIGHWAY 84 CORRIDOR. THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS COVERING THE PERIOD FROM SUNDAY THROUGH NEXT FRIDAY. /19/ SUNDAY THROUGH NEXT FRIDAY...THE AIR MASS WILL REMAIN DRY SUNDAY IN NLY FLOW. THE UPPER TROUGH WILL DIG SWWD MONDAY...UNDERCUTTING UPPER RIDGING CENTERED TO OUR WEST. WE WILL SEE A WEAK REFLECTION AT LOW LEVELS AS WEAK LOW LEVEL TROUGHING DEVELOPS OVER THE ERN GULF AND EDGES TO THE WEST...THE PRIMARY EFFECT BEING A SHIFT TO MORE ESELY LOW LEVEL FLOW AND AFTERNOON CLOUD DECKS. THE AIR MASS WILL REMAIN DRY THROUGH MID WEEK. HEIGHTS BEGIN TO CLIMB SLOWLY BY WEDNESDAY WHEN THE UPPER TROUGH PHASES IN WITH DEVELOPING WESTERLIES OVER THE NERN U.S. AND BECOMES MORE PROGRESSIVE. THE GFS DEVELOPS UPPER RIDGING INTO THE FORECAST AREA WED INTO THURSDAY...REFLECTED AT LOWER LEVELS BY DEVELOPING ANTICYCLONIC FLOW. THE EURO AND GFS ENSEMBLE RETAIN A SLIGHTLY STRONGER TROUGH OVER THE AREA...FORCING THE BETTER RIDGING TO THE NORTH OR WEST. WILL FOLLOW DRIER GFS FOR THE EXTENDED PERIODS FOR NOW. IF THE TROUGH REMAINS PINCHED OFF FROM THE MAIN FLOW THEN SIGNIFICANT INTENSIFICATION OF THIS FEATURE IS NOT LIKELY. NWLY FLOW BETWEEN UPPER RIDGING TO THE WEST AND TROUGHING TO OUR EAST WILL OPEN THE DOOR TO THE POSSIBILITY OF MCS ACTIVITY DEVELOPING UPSTREAM AND PROPAGATING THIS WAY. THE DEVELOPING WEATHER PATTERN LATE NEXT WEEK SUGGESTS A FAVORABLE ENVIRONMENT FOR THIS. A HEALTHY SHORTWAVE IS FORECAST TO PUSH OVER THE RIDGE INTO THE MID MS VALLEY THURSDAY WITH THE ASSOCIATED SURFACE TROUGH EXTENDING ACROSS NRN AR INTO WRN TN...POSSIBLY SETTING US UP FOR PERIODS OF MORE ACTIVE WEATHER LATE NEXT WEEK INTO THE WEEKEND. THE DRY AIR MASS THAT IS ADVECTED INTO THE FORECAST AREA THIS WEEKEND WILL RESULT IN MILD NIGHTTIME/EARLY MORNING TEMPERATURES WELL INTO NEXT WEEK. TWEAKED LOWS ONE OR TWO DEGREES COOLER HEAR AND THERE MONDAY THROUGH WEDNESDAY. /03/ && .AVIATION...A COLD FRONT...CURRENTLY DRAPED ACROSS CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA...WILL CONTINUE DRIFTING SOUTHEASTWARD THROUGH TONIGHT AS IT APPROACHES A MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN PORTIONS OF THE ARKLAMISS. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING EAST-SOUTHEASTWARD AT 10 TO 15 KT ACROSS THE SOUTHEASTERN HALF OF MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. LOCATIONS ALONG AND SOUTH OF A LINE FROM MERIDIAN TO JACKSON TO TALLULAH STAND THE BEST CHANCE OF EXPERIENCING THIS ACTIVITY THROUGH THIS EVENING. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KT...ALONG WITH FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. CEILINGS AND VISIBILITIES WILL LIKELY DETERIORATE TO IFR...OR EVEN LOCALLY LIFR...CONDITIONS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS AS THEY MOVE EASTWARD AT 5 TO 10 KT. AFTER 22/0600 UTC...SHOWERS AND STORMS WILL LIKELY BE WEAKENING AS THEY MOVE ACROSS SOUTH CENTRAL MISSISSIPPI...LEAVING A DRIER AIRMASS IN PLACE ACROSS CENTRAL AND NORTHERN MISSISSIPPI BY LATE TONIGHT ALONG WITH LIGHT WEST-NORTHWESTERLY WINDS. GENERALLY VFR CONDITIONS WILL PREVAIL IN THE WAKE OF THE COLD FRONT TONIGHT INTO SATURDAY MORNING. /COHEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 89 60 88 / 12 0 0 1 MERIDIAN 66 89 58 87 / 27 0 0 1 VICKSBURG 65 89 60 89 / 10 0 0 1 HATTIESBURG 70 92 63 88 / 36 5 0 3 NATCHEZ 68 88 62 86 / 23 2 0 3 GREENVILLE 63 86 58 88 / 6 0 0 0 GREENWOOD 63 86 58 87 / 7 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/COHEN
Hazardous weather outlook, Aug 21, 1:46 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT FRI AUG 21 2009 ARZ074-075-LAZ007>009-015-MSZ018-019-025>041-221900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY- 146 PM CDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ016-023>026-MSZ042>066-072>074-221900- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 146 PM CDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST-SOUTHEASTWARD ACROSS PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI...AS WELL AS NORTHEAST LOUISIANA...AS A COLD FRONT MOVES ACROSS THE REGION. STRONG STORMS WILL BE POSSIBLE...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE GREATEST THREAT FOR STRONG THUNDERSTORMS WILL ALONG AND SOUTH OF A LINE FROM MERIDIAN TO JACKSON TO BUDE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. BY MID-EVENING...THUNDERSTORMS WILL BEGIN TAPERING OFF FROM NORTH TO SOUTH WHILE WEAKENING. THE FRONT WILL MOVE SOUTHEAST OF THE REGION BY SATURDAY MORNING...ENDING THE THREAT FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR SATURDAY NIGHT THROUGH THURSDAY IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Aug 21, 1:50 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT FRI AUG 21 2009 MSZ058-211920- CLARKE MS- 150 PM CDT FRI AUG 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLETON AT 150 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Aug 21, 2:19 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT FRI AUG 21 2009 MSZ073-074-211950- FORREST MS-LAMAR MS- 219 PM CDT FRI AUG 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LUMBERTON AT 219 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Aug 21, 3:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT FRI AUG 21 2009 MSZ046-052-212035- LAUDERDALE MS-KEMPER MS- 317 PM CDT FRI AUG 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TAMOLA IN SOUTHEASTERN KEMPER COUNTY AT 317 PM CDT...MOVING EAST SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Local storm report, Aug 21, 3:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST HOUSE 32.63N 88.99W
08/21/2009 E60 MPH NESHOBA MS TRAINED SPOTTER
DIME SIZE HAIL WAS ALSO OBSERVED.
&&
HAMRICKSpecial weather statement, Aug 21, 3:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT FRI AUG 21 2009 MSZ048-049-212045- HINDS MS-RANKIN MS- 323 PM CDT FRI AUG 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF FLORENCE AT 323 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 21, 3:48 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 348 PM CDT FRI AUG 21 2009 MSZ053-059-212105- JEFFERSON MS-CLAIBORNE MS- 348 PM CDT FRI AUG 21 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ALCORN AT 348 PM CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEST CENTRAL CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 45 min |
| Aug 21, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 25 min |
| Aug 21, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 38 min |
| Aug 21, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton, Scott | 28 min |
| Aug 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 58 min |
| Aug 21, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 67 min |
| Aug 21, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Rankin, Simpson, Smith | 51 min |
| Aug 21, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 33 min |
| Aug 21, 4:29 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 2 hr |
| Aug 21, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Aug 21, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 46 min |
| Aug 21, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 42 min |
| Aug 21, 5:22 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lawrence | 113 min |
| Aug 21, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 48 min |
| Aug 21, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 36 min |
| Aug 21, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.